Home, About, Contact Us, FAQ

Geodon Concerns


#1

I saw my PDoc today I get my meds from and told her about the bad EKG and the prolonged QT interval. She wants me to cold turkey Geodon until I see a cardiologist. I take 80 mg twice a day. She upped my Latuda from 40 to 60 and gave me some 80s too. I asked her about tapering down and she said she would rather I have symptoms than be dead.

This is not going to go well. My wife thinks I am going to hospitalize myself. I can’t get in to see a VA doctor about my heart until the 24th and my wife doesn’t want me to wait that long so I put in a call to my other doctor. We will see.


#2

If you feel worse later go see z doc I on latuda 40mg probably raise too


#3

I’m sorry this is going on… this sounds incredibly stressful.

How long were you on geodon?


#4

Nine years. Started in 2009


#5

On geodon too. How often is an ekg recommended?

My psychiatrist should be telling me this stuff. But he is worthless.


#6

Prolonged QT intervals are caused by electrolyte imbalances, particularly low calcium, magnesium, and potassium. Worth supplementing them to RDA levels to see if the long QT is helped.


#7

Geodon gave me breathing problems. Or was that ability.


#8

Every year or twice a year depends on who you ask.


#9

Sorry man. Withdrawing from drugs can suck.


#10

I would be nervous too about stopping cold turkey from that high of a dose. I hope the increase in Latuda helps negate any bad side effects you get. Personally, I think your pdoc should be tapering you while increasing the Latuda, but that’s just personal experience talking. I had a pdoc who subscribed to the theory that as long as you’re staying in the same class of drug, you can just interchange them at will. I suffered when changing anti-depressants that way.


#11

Yeah I think changing from drugs can be hell maybe. I would always be reluctant to change.


#12

Well I will find out in the morning how it’s going to go. Geodon has a short half life.

But if I need to wean myself off of it I have 60s, 40s, and 20s if need be.


#13

That’s good you have those in case you need them. I hope it goes well for you!


#14

Oh goooood I hope you have an easier time than I did. I was not physically capable of cold turkey dropping Geodon. The withdrawal was h e l l. I dropped cold turkey from 80 mg and it came with severe anxiety, literally was a nervous wreck, and I was not able to eat. I was starving, but first eating made me nauseous, and as the days of withdrawal went on even the SMELL of food made me horribly nauseous. Anything I ate I threw up almost immediately. Anything I ate had to be very plain, and took me ages. Took me 2 hours to eat a single chicken strip, and I had to be sitting in a hot shower during. Pick off a piece, eat, wait for stomach to stop churning, pick off another small piece. After 3 days of having literally 1 chicken strip and a small bowl of plain oatmeal as my total food ingested I went back on because I was terrified of starving myself. Best I can describe it is like it’s a medically induced eating disorder.

Tapering made the experience easier but it was still very unpleasant. Benzos are key!! Use benzos!! I don’t think I would’ve made it through without them.


#15

I cold turkeyed Geodon once before but I was only taking 20 mg once a day and I got hospitalized in 5 days. Don’t think I had withdrawals but I definitely was psychotic. I wasn’t taking Latuda then though. Now I take 160 mg a day so it might be different

The doc told me I could take extra Xanax to help with the transition. She wanted to up my dose and give me more per day but I told her not to worry about it now.

She said I can come back tomorrow and get Abilify or Zyprexa if I need it and I will see her on Thursday for sure. I tried Zyprexa before and that didn’t work for me. My wife has an appointment on Thursday and she wants me to stop in.


#16

I think the anxiety is what caused the being unable to eat because once when I took a benzo I was able to eat a shaved ice no problem.

Geodon had a very powerful effect on me, so that may be why my withdrawal was so severe. I had to taper sooo slowly like I couldn’t even drop from the smallest dose I had to split that pill too.


#17

Wow that sounds like hell.


#18

It was the first time I ever had actual withdrawal symptoms from a medication. I only ever got rebound symptoms before. Awful. I’ve been on more meds since then and it’s still the only one that’s ever given me withdrawal. Wonder why.


#19

Morning one off of Geodon. Didn’t sleep for ■■■■. Took two Lunesta last night. One at 9pm and one at 3am. Can’t do that every night. Will run out.

Tired but not psychotic. My head is quiet.


#20

This is ironic.

All the times I asked to come off of Geodon and was told no (there were many) and now I am being directed to by a doctor.

I am now still taking Latuda though so technically I am still medicated but still.